MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the maryland bipolar forceps instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that forceps grasping aspect malfunctioned.The event was found during an undisclosed procedure.The procedure was completed using the same set of equipment.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Correction to the g3 of the initial medwatch.The aware date should be 21aug2024.Please see corrected data in field b5 for information inadvertently left out of previous report.Also find corrected data in fields d5, e1, e2 and e3 and h6 (health effect-impact code) a review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the operation wire was damaged or fell off and came off from the operation wire fixing hole of the cup because a strong load exceeding the bearing strength was applied to the connection part between the operation wire and the cup.However, a definitive root cause of the reportable issue could not be determined.The suggested event is detectable and preventable by handling device in accordance with the following instructions for use (ifu): ·do not open or close the cup with excessive force.Doing so may result in damage to the biopsy forceps.·do not pull out the biopsy forceps while the endoscope angle is applied.The operating wire of the biopsy forceps may detach from the cup.If the operating wire is disconnected, the disconnected wire may protrude, resulting in perforation, bleeding, or mucosal damage.·if the operating wire comes off the cup, stop using it immediately.If the operation wire comes off the cup, the slider may lose resistance or become stuck.If the operating sensation changes, make sure that the operating wire is not dislodged from the cup.In addition, if the operating wire comes off after inserting the biopsy forceps into the endoscope, pull the slider to your hand, pull the biopsy forceps to the tip of the endoscope, and pull the biopsy forceps and endoscope together while taking care not to scratch the body cavity while looking at the endoscopic image.·do not insert forcibly, insert without closing the cup, or insert abruptly.It may protrude sharply from the tip of the endoscope, leading to perforation, major bleeding, mucosal damage, or damage to the endoscope or biopsy forceps.Also, if the resistance is large and it is difficult to insert, return the angle of the endoscope or forceps to the point where it can be inserted without difficulty.¿ never use excessive force to open or close the cups.This could damage the instrument.¿ if the manipulation wire becomes detached from the cups, immediately stop using the instrument.With the wire detached, you may feel little or no resistance when moving the slider, and your impression of the manipulation of the instrument may differ significantly from what is actually taking place.If you notice any major changes in manipulation, check whether or not the wire has become detached from the cups.·if the manipulation wire becomes detached while the biopsy forceps are inserted in the endoscope, first move the slider all the way in the proximal direction in order that the cups may come as close to the distal end of the endoscope as possible.Then, withdraw the biopsy forceps and the endoscope together from the patient¿s body with extreme care to avoid causing patient injury.At the same time, make sure that no part of the manipulation wire has fallen into the patient¿s body.¿ do not force the instrument if resistance to insertion is encountered.Reduce the endoscope¿s angulation (or lower the forceps elevator if applicable) until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
Correction to b5: it was observed during the device inspection, that the biopsy forceps exhibited the jaw/component of the forceps falls.There were no reports of patient involvement.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20035493
Report Number9614641-2024-01673
Device Sequence Number15080069
Product Code EOQ
UDI-Device Identifier04953170158209
UDI-Public04953170158209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFB-231D
Device Lot Number44T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/02/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown